Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Have bronchitis. Feeling better after taking antibiotic. Should I go for surgery?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
I have had a lot of chest congestion which was diagnosed as bronchitis--given Leviquin, now on third dly dose. Elective surgery is scheduled for Thurs. 1-10-13. I am feeling better and anxious to get this surgery over with but dont wish to make a bad decision. I am 64 and take BP med and cholesterol med. Otherwise healthy. What would you advise your wife or sister to do?
Posted Sat, 26 Jan 2013 in Lung and Chest disorders
Answered by Dr. Jonas Sundarakumar 44 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

I understand that you are in a dilemma regarding your upcoming elective surgery. Now, analyzing your current situation:
- recent diagnosis of bronchitis
- already started on a course of antibiotic medication (3rd day)
- feeling better after medication
- 4 more days left for the surgery

Well, in this current situation, since you have been promptly started on antibiotic early itself and since your symptoms are reducing, I think it would be okay to go ahead with the surgery, if your improvement is sustained. You would have completed the course of antibiotic before 01/10/2013 and by this time your symptoms should have subsided. So, I don't think that this episode of bronchitis should be a contra-indication for the surgery.

I would suggest that in addition to the antibiotic medication, you take other home remedies to quicken the recovery, like:
- taking steam inhalation
- taking frequent hot fluids
- avoiding exposure to cold wind, dust or any other allergens
- taking a nutritious diet and keeping yourself well hydrated

If you take these precautions and complete the antibiotic course, then you should be alright before the surgery date. If you are having any wheezy cough or breathing difficulty, you can also use a broncho-dilator syrup, such as Salbutamol (Asthalin) syrup.

So, don't worry, just relax and take adequate rest, and things should go on smoothly.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor